MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
A peripheral orbital atherectomy device (oad), viperwire advance peripheral guide wire, and a nav6 filter were used to treat a non-tortuous, severely calcified, severely stenosed lesion in the right popliteal.Following several treatments, the nav6 was attempted to be removed, however, was unable to be pulled back into the retrieval catheter pod.During removal of all the devices, the guide wire fractured.A pair of hemostats were used as a snare to remove the devices successfully.The patient was stable with no adverse effects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 - codes 4755, 4118, 3233, and 11 are no longer applicable.A visual inspection, and dimensional analysis were performed on the returned device.The reported material separation was confirmed.The reported complaint of unexpected medical intervention could not be confirmed through analysis due to the operational context of the issue.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the viperwire was used with a nav6 filter.It should be noted that the viperwire instruction for use (ifu), in the indicated use and precaution and warnings sections, states: ¿the viperwire guide wire is intended for use with csi orbital atherectomy devices (oad), including the stealth 360°¿ and diamondback 360°®.¿ based on the reported information and the observations from the returned analysis, the investigation determined that the reported material separation, and unexpected medical intervention appears to be related to user error.The guide wire was returned with the spring tip fractured and a nav 6 retrieval catheter engaged on the distal fractured section.The damage is likely due to interaction with the nav 6 retrieval catheter during removal attempts.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21118147
Report Number3004742232-2025-00014
Device Sequence Number12682643
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)260531(10)538219-2
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVPR-GW-FLEX18
Device Catalogue NumberVPR-GW-FLEX18
Device Lot Number538219-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight75 KG